Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

What causes soreness around ribs while taking Amoxicillin for bronchitis treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 206 Questions
I have had a bad case of bronchitis. They prescribed a z-pack, which helped for a bit and then I got bad again. Now I am taking amoxicillin and a have soreness around my ribs just on the left, which just started a couple of days ago. Should I be concerned about this?
Posted Mon, 10 Feb 2014 in Lung and Chest disorders
Answered by Dr. Kavita Paul 40 minutes later
Brief Answer: You seem to be suffering from chest infection Detailed Answer: Hi, I appreciate your concern.Since you are having bronchitis with soreness on left side of chest , we need to rule out chest infection like pneumonitis ,which can present with cough ,expectoration, fever and chest pain. In case you feel any chest pain which is severe in intensity and increases on deep inspiration or coughing , it might be due to pleurisy (inflammation of lung linning).Since you are feeling discomfort on left side of chest,we need to get your ECG . Meanwhile continue antibiotics with bronchodilators and painkillers like Paracetamol.Maintain adequate hydration and take adequate rest. In case you develop fever or the chest discomfort worsens, then kindly get Chest X Ray , ECG and Complete Blood Counts. Hope it helps.Kindly ask in case of any clarification Dr. Kavita Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor